Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The first two obstructions to the freeness of arrangements


Author: Sergey Yuzvinsky
Journal: Trans. Amer. Math. Soc. 335 (1993), 231-244
MSC: Primary 52B30; Secondary 32S20
MathSciNet review: 1089421
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In his previous paper the author characterized free arrangements by the vanishing of cohomology modules of a certain sheaf of graded modules over a polynomial ring. Thus the homogeneous components of these cohomology modules can be viewed as obstructions to the freeness of an arrangement. In this paper the first two obstructions are studied in detail. In particular the component of degree zero of the first nontrivial cohomology module has a close relation to formal arrangements and to the operation of truncation. This enables us to prove that in dimension greater than two every free arrangement is formal and not a proper truncation of an essential arrangement.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 52B30, 32S20

Retrieve articles in all journals with MSC: 52B30, 32S20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1993-1089421-5
PII: S 0002-9947(1993)1089421-5
Article copyright: © Copyright 1993 American Mathematical Society